Alert archive / Texas / High Wind Warnings in 2008

High Wind Warning 3, NWS Amarillo, TX

April 10, 200810 counties in Texas

NWS Amarillo, TX issued this high wind warning at Apr 10, 2008, 12:24 PM CDT for 10 counties in Texas. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 10, 2008, 12:24 PM CDT (17:24 UTC)
Expired
Apr 10, 2008, 6:29 PM CDT
In force
6 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 30 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 12:44 PM CDTDUST STORMHereford, TXHEREFORD FIRE DEPARTMENT ESTIMATES VISIBILITIES DOWN TO ONE QUARTER TO ONE HALF MILE DUE TO BLOWING DUST.
Apr 10, 3:55 PM CDTDUST STORM6 S Canyon, TXVISIBILITY NEAR ZERO SOUTH OF CANYON ON INTERSTATE 27. FRONT VISIBLE ON RADAR NEAR CANYON.
Apr 10, 4:40 PM CDTNON-TSTM WND GST 672 Wsw Clarendon, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 5.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2008-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2008-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1125 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KAMA 101724
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1224 PM CDT THU APR 10 2008

...VERY STRONG WINDS WILL IMPACT THE SOUTHERN TEXAS PANHANDLE
TODAY... 

.A LOW PRESSURE SYSTEM IN THE MID AND UPPER LEVELS OF THE
ATMOSPHERE WILL TRACK NORTHEAST JUST NORTH OF THE OKLAHOMA
PANHANDLE TODAY. SOUTH OF THE MID AND UPPER LOW...VERY STRONG
WESTERLY WINDS WILL CONTINUE MAINLY ALONG AND SOUTH OF INTERSTATE 40
ACROSS THE SOUTHERN TEXAS PANHANDLE. BY LATE IN THE DAY...A COLD
FRONT WILL PUSH SOUTH ACROSS THE TEXAS AND OKLAHOMA PANHANDLES WHICH
WILL ALLOW THE WINDS TO DIMINISH BY SUNSET THIS EVENING.

TXZ011>020-110000-
/O.UPG.KAMA.WI.Y.0006.000000T0000Z-080411T0000Z/
/O.NEW.KAMA.HW.W.0003.080410T1724Z-080411T0000Z/
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
1224 PM CDT THU APR 10 2008

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE
SOUTHERN TEXAS PANHANDLE. THE WIND ADVISORY IS NO LONGER IN EFFECT.

WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH CAN BE
EXPECTED OVER THE SOUTHERN TEXAS PANHANDLE TODAY. PEOPLE TRAVELING
THROUGH THE SOUTHERN TEXAS PANHANDLE TODAY SHOULD BE ALERT TO STRONG
CROSS WINDS. ALSO...RESIDENTS SHOULD TAKE ACTION TO SECURE TRASH
CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR
OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF
HOUSES...AND DOWN POWER LINES.

IN ADDITION TO THE STRONG WINDS...AREAS OF BLOWING DUST WILL BE
PRESENT THAT MAY REDUCE VISIBILITIES TO LESS THAN 1 MILE AT TIMES. 

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND
WARNING AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE OR CREATE DIMINISHED VISIBILITIES DUE TO THE BLOWING DUST. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH TO
SOUTH ROADS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

JJB
4 follow-up statements
000 
WWUS74 KAMA 101820
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
120 PM CDT THU APR 10 2008

...VERY STRONG WINDS WILL IMPACT THE SOUTHERN TEXAS PANHANDLE
TODAY...

.A LOW PRESSURE SYSTEM IN THE MID AND UPPER LEVELS OF THE
ATMOSPHERE WILL TRACK NORTHEAST JUST NORTH OF THE OKLAHOMA
PANHANDLE TODAY. SOUTH OF THE MID AND UPPER LOW...VERY STRONG
WESTERLY WINDS WILL CONTINUE MAINLY ALONG AND SOUTH OF INTERSTATE
40 ACROSS THE SOUTHERN TEXAS PANHANDLE. DUE TO THE STRONG
WINDS...BLOWING DUST WILL DEVELOP. BY LATE IN THE DAY...A COLD FRONT
WILL PUSH SOUTH ACROSS THE TEXAS AND OKLAHOMA PANHANDLES WHICH WILL
ALLOW THE WINDS TO DIMINISH BY SUNSET THIS EVENING.

TXZ011>013-016>018-110000-
/O.NEW.KAMA.DU.Y.0001.080410T1820Z-080411T0000Z/
/O.CON.KAMA.HW.W.0003.000000T0000Z-080411T0000Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...HEREFORD...CANYON...CLAUDE
120 PM CDT THU APR 10 2008

...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A BLOWING
DUST ADVISORY FOR THE SOUTHWEST AND SOUTH CENTRAL PARTS OF TEXAS
PANHANDLE...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A HIGH
WIND WARNING REMAINS IN EFFECT FOR ALL OF THE SOUTHERN TEXAS
PANHANDLE UNTIL 7 PM CDT THIS EVENING.

WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH CAN BE
EXPECTED OVER THE SOUTHERN TEXAS PANHANDLE THIS AFTERNOON. PEOPLE
TRAVELING THROUGH THE SOUTHERN TEXAS PANHANDLE TODAY SHOULD BE ALERT
TO STRONG CROSS WINDS. ALSO...RESIDENTS SHOULD TAKE ACTION TO SECURE
TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR
OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF
HOUSES...AND DOWN POWER LINES.

IN ADDITION TO THE STRONG WINDS...WIDESPREAD AREAS OF BLOWING DUST
WILL BE PRESENT THAT MAY REDUCE VISIBILITIES LESS THAN 1 MILE AT
TIMES.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND
WARNING AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE OR CREATE DIMINISHED VISIBILITIES DUE TO THE
BLOWING DUST. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN
DRIVING ON NORTH TO SOUTH ROADS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

$$

TXZ014-015-019-020-110000-
/O.CON.KAMA.HW.W.0003.000000T0000Z-080411T0000Z/
GRAY-WHEELER-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...PAMPA...SHAMROCK...WHEELER...
CLARENDON...WELLINGTON
120 PM CDT THU APR 10 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING FOR THE SOUTHERN TEXAS PANHANDLE.

WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH CAN BE
EXPECTED OVER THE SOUTHERN TEXAS PANHANDLE TODAY. PEOPLE TRAVELING
THROUGH THE SOUTHERN TEXAS PANHANDLE THIS AFTERNOON SHOULD BE ALERT
TO STRONG CROSS WINDS. ALSO...RESIDENTS SHOULD TAKE ACTION TO SECURE
TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR
OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF
HOUSES...AND DOWN POWER LINES.

IN ADDITION TO THE STRONG WINDS...AREAS OF BLOWING DUST WILL BE
PRESENT THAT MAY REDUCE VISIBILITIES BETWEEN 1 AND 3 MILES AT
TIMES.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND
WARNING AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE OR CREATE DIMINISHED VISIBILITIES DUE TO THE
BLOWING DUST. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN
DRIVING ON NORTH TO SOUTH ROADS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NUNEZ/BROST
000 
WWUS74 KAMA 102046
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
346 PM CDT THU APR 10 2008

...VERY STRONG WINDS WILL IMPACT THE SOUTHERN TEXAS PANHANDLE
TODAY...

.STRONG WESTERLY WINDS WILL CONTINUE ACROSS THE SOUTHERN TEXAS
PANHANDLE...AHEAD OF A COLD FRONT. AREAS OF BLOWING DUST WILL
CONTINUE TO BE A PROBLEM ACROSS THE SOUTHEAST TEXAS PANHANDLE UNTIL
THE COLD FRONT ARRIVES LATER THIS AFTERNOON.

TXZ011>013-016-017-110000-
/O.UPG.KAMA.DU.Y.0001.000000T0000Z-080411T0000Z/
/O.CON.KAMA.HW.W.0003.000000T0000Z-080411T0000Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...HEREFORD...CANYON
346 PM CDT THU APR 10 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE BLOWING DUST ADVISORY IS NO LONGER IN EFFECT FOR THE SOUTHWESTERN
TEXAS PANHANDLE. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING.

A COLD FRONT WILL MOVE SOUTH THROUGH THE TEXAS PANHANDLE...SHIFTING
WINDS TO THE NORTHWEST ACROSS THE AREA. SOME AREAS OF BLOWING DUST
WILL STILL BE POSSIBLE THROUGH THIS EVENING.

THE HIGH WIND WARNING REMAINS IN EFFECT WITH WIND SPEEDS OF 40 MPH
GUSTING TO NEAR 60 MPH POSSIBLE AHEAD OF THE COLD FRONT.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND
WARNING AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN
DRIVING.

$$

TXZ019-020-110000-
/O.EXA.KAMA.DU.Y.0001.000000T0000Z-080411T0000Z/
/O.CON.KAMA.HW.W.0003.000000T0000Z-080411T0000Z/
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...CLARENDON...WELLINGTON
346 PM CDT THU APR 10 2008

...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A BLOWING
DUST ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
THE SOUTHEAST TEXAS PANHANDLE. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL
7 PM CDT THIS EVENING.

WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH CAN BE
EXPECTED OVER THE SOUTHEAST TEXAS PANHANDLE THIS AFTERNOON. PEOPLE
TRAVELING THROUGH THE SOUTHEAST TEXAS PANHANDLE TODAY SHOULD BE ALERT
TO STRONG CROSS WINDS. ALSO...RESIDENTS SHOULD TAKE ACTION TO SECURE
TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR
OBJECTS. HIGH WINDS CAN TOPPLE TREES AND DOWN POWER LINES.

IN ADDITION TO THE STRONG WINDS...WIDESPREAD AREAS OF BLOWING
DUST WILL BE PRESENT THAT MAY REDUCE VISIBILITIES LESS THAN
1 MILE AT TIMES.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND
WARNING AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE OR CREATE DIMINISHED VISIBILITIES DUE TO THE
BLOWING DUST. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN
DRIVING.

$$

TXZ018-110000-
/O.CON.KAMA.HW.W.0003.000000T0000Z-080411T0000Z/
/O.CON.KAMA.DU.Y.0001.000000T0000Z-080411T0000Z/
ARMSTRONG-
INCLUDING THE CITY OF...CLAUDE
346 PM CDT THU APR 10 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT
THIS EVENING. 

WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH CAN BE
EXPECTED OVER THE SOUTHEAST TEXAS PANHANDLE THIS AFTERNOON. PEOPLE
TRAVELING THROUGH THE SOUTHEAST TEXAS PANHANDLE TODAY SHOULD BE ALERT
TO STRONG CROSS WINDS. ALSO...RESIDENTS SHOULD TAKE ACTION TO SECURE
TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR
OBJECTS. HIGH WINDS CAN TOPPLE TREES AND DOWN POWER LINES.

IN ADDITION TO THE STRONG WINDS...WIDESPREAD AREAS OF BLOWING
DUST WILL BE PRESENT THAT MAY REDUCE VISIBILITIES LESS THAN
1 MILE AT TIMES.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND
WARNING AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE OR CREATE DIMINISHED VISIBILITIES DUE TO THE
BLOWING DUST. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN
DRIVING.

$$

TXZ014-015-110000-
/O.CON.KAMA.HW.W.0003.000000T0000Z-080411T0000Z/
GRAY-WHEELER-
INCLUDING THE CITIES OF...PAMPA...SHAMROCK...WHEELER
346 PM CDT THU APR 10 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING FOR GRAY AND WHEELER COUNTIES. 

WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH CAN BE
EXPECTED OVER THE SOUTHERN TEXAS PANHANDLE TODAY. PEOPLE
TRAVELING THROUGH THE SOUTHERN TEXAS PANHANDLE THIS AFTERNOON
SHOULD BE ALERT TO STRONG CROSS WINDS. ALSO...RESIDENTS SHOULD
TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE
TREES AND DOWN POWER LINES.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND
WARNING AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE OR CREATE DIMINISHED VISIBILITIES DUE TO THE
BLOWING DUST. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN
DRIVING.

$$

KIMBLE
000 
WWUS74 KAMA 102213
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
513 PM CDT THU APR 10 2008

...VERY STRONG WINDS ARE STILL IMPACTING THE FAR SOUTHEAST TEXAS PANHANDLE...

.STRONG WESTERLY WINDS WILL CONTINUE ACROSS THE FAR SOUTHEAST TEXAS
PANHANDLE...AHEAD OF A COLD FRONT. AREAS OF BLOWING DUST WILL
CONTINUE TO BE A PROBLEM ACROSS THE SOUTHEAST TEXAS PANHANDLE UNTIL
THE COLD FRONT PASSES THROUGH EARLY THIS EVENING.

TXZ011>017-102315-
/O.CAN.KAMA.HW.W.0003.000000T0000Z-080411T0000Z/
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON
513 PM CDT THU APR 10 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE HIGH
WIND WARNING FOR THE SOUTHWEST TEXAS PANHANDLE AS WELL AS FOR
CARSON...GRAY AND WHEELER COUNTIES.

A COLD FRONT HAS MOVED THROUGH THE AREA AND SUSTAINED WIND SPEEDS ARE
EXPECTED TO STAY BELOW 40 MILES AN HOUR.

$$

TXZ018>020-110000-
/O.CON.KAMA.HW.W.0003.000000T0000Z-080411T0000Z/
/O.CON.KAMA.DU.Y.0001.000000T0000Z-080411T0000Z/
ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...CLAUDE...CLARENDON...WELLINGTON
513 PM CDT THU APR 10 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING AND A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT
THIS EVENING FOR THE FAR SOUTHEAST TEXAS PANHANDLE.

WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH CAN BE
EXPECTED OVER THE FAR SOUTHEAST TEXAS PANHANDLE EARLY THIS EVENING. PEOPLE
TRAVELING THROUGH THE SOUTHEAST TEXAS PANHANDLE THIS EVENING SHOULD
BE ALERT TO STRONG CROSS WINDS. ALSO...RESIDENTS SHOULD TAKE ACTION
TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES AND DOWN
POWER LINES.

IN ADDITION TO THE STRONG WINDS...WIDESPREAD AREAS OF BLOWING
DUST WILL BE PRESENT THAT MAY REDUCE VISIBILITIES LESS THAN
1 MILE AT TIMES.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND
WARNING AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE OR CREATE DIMINISHED VISIBILITIES DUE TO THE
BLOWING DUST. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN
DRIVING.

$$

GOEHRING
000 
WWUS74 KAMA 102329
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
629 PM CDT THU APR 10 2008

...WINDS ARE DECREASING...

.A COLD FRONT HAS MOVED THROUGH THE FAR SOUTHEAST TEXAS PANHANDLE
WITH LIGHTER WINDS BEHIND IT. WINDS WILL SLOWLY DECREASE THROUGH 
THE OVERNIGHT HOURS AS THE STRONG SURFACE LOW PRESSURE SYSTEM MOVES
AWAY FROM THE PANHANDLES.

TXZ018>020-110030-
/O.CAN.KAMA.HW.W.0003.000000T0000Z-080411T0000Z/
/O.CAN.KAMA.DU.Y.0001.000000T0000Z-080411T0000Z/
ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...CLAUDE...CLARENDON...WELLINGTON
629 PM CDT THU APR 10 2008

...HIGH WIND WARNING IS CANCELLED...
...BLOWING DUST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE HIGH
WIND WARNING AND THE BLOWING DUST ADVISORY FOR THE FAR SOUTHEAST
TEXAS PANHANDLE.

SUSTAINED WIND SPEEDS WILL REMAIN BELOW 40 MILES AN HOUR. SOME AREAS
OF BLOWING DUST WILL STILL BE POSSIBLE BUT VISIBILITIES HAVE IMPROVED.

$$

GOEHRING/KIMBLE

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Apr 10, 6:25 AM CDT, 5 hours 59 minutes earlier.

Area forecast discussion, Apr 10, 6:25 AM CDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
625 AM CDT THU APR 10 2008

.AVIATION...
SKIES ARE CLEARING ACROSS THE SOUTHWESTERN TX PANHANDLE WITH KDHT ON
THE FRINGE OF THE CLEARINGS SKIES WHILE KGUY REMAINS IN VLIFR
CONDITIONS. BIGGEST QUESTIONS ARE HOW STRONG WIND SPEEDS WILL BECOME
THIS AFTERNOON FOR KAMA AND KDHT...AND WHAT PRECIP CHANCES WILL BE
THIS AFTERNOON AS STORM SYSTEM WRAPS MOISTURE AROUND THE LOW PRESSURE
SYSTEM MOVING AWAY FROM THE REGION. MODELS CONTINUE TO INDICATE THAT
SURFACE WINDS WILL INCREASE INTO THE SUSTAINED 30 KT RANGE AND WILL
LIKELY SEE GUSTS AT KAMA GET INTO AIRPORT WEATHER WARNING CRITERIA.
KDHT WILL BE RIGHT ON THE EDGE OF THE STRONGER WINDS WHILE KGUY
SHOULD BE CLOSE ENOUGH TO THE SURFACE LOW PRESSURE CENTER THAT WIND
SPEEDS WILL REMAIN AT OR BELOW 30 KTS.

RADAR TRENDS SHOW SHOWERS DEVELOPING OVER SOUTHEAST COLORADO AND ARE
DIVING SOUTH TOWARDS THE KGUY AND KDHT TAF SITES. HAVE LEFT MENTION
OF PRECIP OUT OF THOSE TWO LOCATIONS FOR NOW AS IT APPEARS THAT MOST
ACTIVITY WILL WEAKEN WITH TIME BEFORE REACHING THE TAF SITES...
HOWEVER KGUY COULD SEE SOME ACTIVITY LATER THIS AFTERNOON. KAMA WILL
BE FAR EOUNGH AWAY FROM THE CENTER OF THE LOW PRESSURE SYSTEM AND THE
ATMOSPHERE WILL BE DRY ENOUGH TO PRECLUE MENTION OF PRECIP AT THAT
LOCATION.

FINALLY...A COLD FRONT WILL PUSH ACROSS THE REGION TODAY WHICH WILL
SWING THE WINDS OUT OF THE NORTHWEST WITH DIMINISHING SPEEDS LATE
THIS AFTERNOON. DRY AIR BEHIND THE FRONT WILL KEEP VFR CONDITIONS IN
PLACE.

JORDAN

&&

.PREV DISCUSSION... /ISSUED 334 AM CDT THU APR 10 2008/

DISCUSSION...
BIGGEST CONCERNS TODAY WILL BE WINDS OVER THE SOUTHERN TX PANHANDLE
AND CLOUDS AND SHOWERS ACROSS THE NORTHERN AND CENTRAL SECTIONS OF
THE FORECAST AREA. CLOSED UPPER LOW FORECAST TO PASS JUST NORTH OF
PANHANDLES THIS MORNING WITH WRAP AROUND CLOUDINESS AND SHOWERS
ACROSS THE OK AND THE NORTHERN AND CENTRAL TX PANHANDLE. ONLY TWEAKED
POP GRIDS SLIGHTLY...OTHERWISE LEFT ALONE. DRY SLOT OVER THE SOUTHERN
TX PANHANDLE WILL ALLOW FOR STRONG WESTERLY WINDS ALONG AND SOUTH OF
INTERSTATE 40 TODAY. WIND SPEEDS REACHING HIGH WIND WARNING CRITERIA
WILL BE MARGINAL...AND FEEL WIND ADVISORY CRITERIA MUCH MORE LIKELY.
THEREFORE...ISSUED A WIND ADVISORY FROM 15Z TODAY OR 10 AM CDT UNTIL
00Z FRIDAY OR 7 PM CDT FOR THE SOUTHERN TX PANHANDLE. UPPER LOW
SHOULD LIFT NORTHEAST LATER TODAY AND TONIGHT WITH SOME STRONG
SHORTWAVE ENERGY LIFTING NORTHEAST TOWARD THE PANHANDLES TONIGHT AND
FRIDAY. COLD FRONT TO PUSH SOUTH ACROSS THE PANHANDLES BY THIS
EVENING WITH SHOWERS POSSIBLE ACROSS THE OK AND FAR NORTHWEST TX
PANHANDLES TONIGHT. FORECAST 850 MB TEMPS AND THICKNESS VALUES NOT
SUPPORTIVE OF ANY FROZEN OR FREEZING PRECIP.

COOL SURFACE HIGH BUILDS IN ACROSS THE PANHANDLES FRIDAY AS UPPER
LEVEL PATTERN CONTINUES TO SUPPORT SHOWERS ACROSS THE WESTERN
SECTIONS OF THE FORECAST AREA AS AN UPPER TROUGH CARVES OUT OVER THE
CENTRAL AND SOUTHERN ROCKIES. NORTH TO NORTHWESTERLY FLOW ALOFT
SATURDAY TRANSITIONS TO ZONAL EARLY NEXT WEEK AND THEN SOUTHWESTERLY
BY THE MIDDLE OF NEXT WEEK. A GRADUAL WARMING TREND AND DRY
CONDITIONS IN STORE FOR THE PANHANDLES SUNDAY THROUGH
WEDNESDAY/THURSDAY. MAX TEMPS MAY REACH INTO THE MID 70S TO AROUND 80
EARLY TO MID NEXT WEEK.

SCHNEIDER

FIRE WEATHER...
DESPITE THE STRONG WESTERLY WINDS EXPECTED TODAY ACROSS THE SOUTHERN
TX PANHANDLE...MIN RH VALUES WILL REMAIN AT OR ABOVE 20 PERCENT TODAY
ACROSS THE ENTIRE FORECAST AREA. NO FIRE WEATHER CONCERNS FOR TODAY
AND FRIDAY...ALTHOUGH INCREASING FIRE WEATHER CONCERNS THIS WEEKEND
INTO EARLY NEXT WEEK AS WARMER AND DRIER CONDITIONS PREVAIL. AT THE
VERY LEAST...A FIRE DANGER STATEMENT MAY BE NEEDED ON SATURDAY.

SCHNEIDER

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DEAF SMITH...DONLEY...GRAY...OLDHAM...
     POTTER...RANDALL...WHEELER.

OK...NONE.

&&
Hazardous weather outlook, Apr 10, 6:00 AM CDT, 6 hours 24 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
600 AM CDT THU APR 10 2008

OKZ001>003-TXZ001>020-101800-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
600 AM CDT THU APR 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

WINDY CONDITIONS WILL DEVELOP ACROSS THE PANHANDLES TODAY AS A
STRONG STORM SYSTEM MOVES ACROSS THE REGION.  A WIND ADVISORY IS
IN EFFECT UNTIL 7 PM FOR THE SOUTHERN TEXAS PANHANDLE...OR GENERALLY
ALONG AND SOUTH OF A BOYS RANCH TO ALLISON LINE.  BREEZY TO WINDY
CONDITIONS WILL ALSO REQUIRE BOATERS TO EXERCISE CAUTION ON AREA
LAKES.

.DAYS TWO THROUGH SEVEN...

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JORDAN

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:55 AM CDTWind AdvisoryAMAArmstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 4 more8 hr
Apr 10, 1:20 PM CDTBlowing Dust AdvisoryAMAArmstrong, Carson, Collingsworth, Deaf Smith, Donley, Oldham and 2 more5 hr
Apr 10, 1:35 PM CDTRed Flag WarningAMAArmstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 4 more5 hr

Nearby

High Wind Warnings in Texas, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.